Topic of the discussion
Posted on 12/16/20 7:21 PM
Hey y’all. I’ve always had a hard time with the meds. They either work but have terrible side effects. Or have no side effects and don’t work at all. I recently started a new one and it seems like (mood wise anyway) it’s helping. BUT, and it’s a doozy, I can not eat on it. It’s to the point where just the thought of eating makes me cringe and I have to force down every bite I take. I thought maybe it would let up after I was on it a while. But it’s been a little over a month and it just seems to be getting worse and harder and harder to force myself to eat. Now, my weight is already waaaay too low. And since I’ve started taking it, it’s dropped down even more. I had a phone appt with the doc. She is switching the med. I’ve been on so many, it’s frustrating. Basically, my question isn’t about meds or anything like that...but more if you all have any tips on how I can put some weight back on? I’m getting really self conscious about how thin I look. People are started to make remakes about it and I’m already super uncomfortable with my body image :( so any tips would be greatly appreciated. Sorry for the rant. Happy holidays. Much love to y’all ❤️
Beginning of the discussion - 12/16/20Weight loss caused by depression medication https://www.carenity.us/forum/depression/treatments-for-depression/weight-loss-2867
Posted on 12/16/20 10:57 PM
@Krissb123 Hi Krissb123, thank you for opening this discussion. I'm sorry to hear you had such a bad reaction to your medication, but I'm glad to hear that your doctor was quick to listen and change it!
Has anyone had a similar reaction to depression medication? Did it eventually go away or did you switch medicines? Do you have any advice for Krissb123 on how she can feel better about herself?
@kittyarea51 @eramts1306 @Son123 @msmia40 @Angel731 @Joypoy @gamabama22 @Sonic021 @SavagePotato @Bprewitt @Debbiefour @LynC63 @DeannaObrien @ACM2020 @Pamela38 @Amm6164 @Onnaaa @Meg12391
Feel free to share any experiences, advice, or support here!
Posted on 12/16/20 11:06 PM
I am not sure why I was included?
Posted on 12/16/20 11:20 PM
Whey protein. I mix it with milk and sometimes crushed ice and its delish and will put the weight on you too
Posted on 12/16/20 11:31 PM
@LynC63 Thank you! I will try it! :)
Posted on 12/17/20 12:14 AM
You're welcome. I hope it works for you :)
Posted on 12/17/20 12:53 AM
I have had the same reaction of weight gain my my medicine, my advice to you would be to experiment with different combinations of medicine to find the one that’s best for you.
Posted on 12/17/20 2:58 AM
@Sonic021 thank you. Yeah I’ve been on so many over the years. It just gets frustrating. A lot of times I’ll just ween off because I can’t deal with the side effects anymore. Or I get tired of trying new ones over and over that just don’t work or make me worse. It’s exhausting. But being off gets really bad. So idk. I know a big part of it is that I’m not seeing a therapist because I can’t afford it with no ins and the doc I see straight up told me she’s new and inexperienced with mental health issues. I just keep telling myself to hold out until I can start therapy again and get on the right regimen. But this weight stuff. I actually used to be overweight. I have hypothyroidism. And the meds made it worse. I struggled with weight loss right up until about 2 years ago. I stopped eating gluten as I realized people with hypothyroidism have a herd time breaking it down. And I lost 70 lbs. I was at a healthy weight for about a year. But for the last six months or so it’s been steadily dropping and now it’s just too much. I look almost sickly :( Omg I’ve written a book. I’m sorry!
Posted on 12/17/20 5:37 PM
Maybe try effector. It works really well for me.
Posted on 12/17/20 5:39 PM
Maybe try Effexxor